×

zbMATH — the first resource for mathematics

Contractive type non-self mappings on metric spaces of hyperbolic type. (English) Zbl 1089.54019
A metric space \((X,d)\) is said to be of hyperbolic type if all points \(x,y\in X\) are endpoints of a metric segment (isometric image of a real segment), denoted by \(\text{seg}[x,y]\), such that for any \(u,x,y\in X\) and \(z\in \text{seg}[x,y]\) satisfying \(d(x,z)=\lambda d(x,y)\) for some \(\lambda \in [0,1]\) the following inequality \(d(u,z)\leq (1-\lambda )d(u,x)+\lambda d(u,y)\) holds. In this paper the author obtains several fixed point theorems for mappings \(T:K\rightarrow X\) defined on a closed subset \(K\) of a complete metric space of hyperbolic type \(X\) that satisfy \(T(\partial K)\subset K\) and various contraction-type conditions. Some examples are given to show that the obtained theorems are genuine generalizations of some known results from this area.

MSC:
54H25 Fixed-point and coincidence theorems (topological aspects)
47H10 Fixed-point theorems
PDF BibTeX Cite
Full Text: DOI
References:
[1] Assad, N.A.; Kirk, W.A., Fixed-point theorems for set-valued mappings of contractive type, Pacific J. math., 43, 553-562, (1972) · Zbl 0239.54032
[2] Blumental, L.M., Theory and applications of distance geometry, (1953), Oxford Univ. Press
[3] Boyd, D.W.; Wong, J.S., On nonlinear contractions, Proc. amer. math. soc., 20, 458-464, (1969) · Zbl 0175.44903
[4] Camaro, J.L.C., An application of a fixed point theorem of D.W. Boyd and J.S.W. Wong, Rev. mat. estatist., 6, 25-29, (1988)
[5] Ćirić, L.B., A generalization of Banach’s contraction principle, Proc. amer. math. soc., 45, 267-273, (1974) · Zbl 0291.54056
[6] Ćirić, L.B., A remark on rhoades fixed point theorem for non-self mappings, Int. J. math. math. sci., 16, 397-400, (1993) · Zbl 0820.47060
[7] Ćirić, L.B., Quasi-contraction non-self mappings on Banach spaces, Bull. acad. serbe sci. arts, 23, 25-31, (1998) · Zbl 1261.47070
[8] Ćirić, L.B.; Ume, J.S.; Khan, M.S.; Pathak, H.K.T., On some non-self mappings, Math. nachr., 251, 28-33, (2003) · Zbl 1024.47033
[9] Edelstein, M., On fixed and periodic points under contractive mappings, J. London math. soc., 37, 74-79, (1962) · Zbl 0113.16503
[10] Kirk, W.A., Krasnoselskii’s iteration process in hyperbolic spaces, Numer. func. anal. optim., 4, 371-381, (1982) · Zbl 0505.47046
[11] Rakoch, E., A note on contractive mappings, Proc. amer. math. soc., 13, 459-645, (1962)
[12] Reich, S., Fixed-point of contractive functions, Boll. unione mat. ital., IV, 26-42, (1972) · Zbl 0249.54026
[13] Rhoades, B.E., Some applications of contractive type mappings, Math. sem. notes Kobe univ., 5, 137-139, (1977) · Zbl 0362.54044
[14] Rhoades, B.E., A fixed point theorem for some non-self mappings, Math. japon., 23, 457-459, (1978) · Zbl 0396.47038
[15] Takahashi, W., A convexity in metric spaces and non-expansive mappings I, Kodai math. sem. rep., 22, 142-149, (1970) · Zbl 0268.54048
[16] Wieczorek, A., Applications of fixed point theorems in game theory and mathematical economics, Wiadom. mat., 28, 25-34, (1988) · Zbl 0693.90100
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.